Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 165, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2013, 3:24 PM EDT for Montgomery County, Wheeler County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2013, 3:24 PM EDT (19:24 UTC)
- Expired
- Jun 18, 2013, 4:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Montgomery County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 89 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
434 WUUS52 KFFC 181924 SVRFFC GAC209-309-182000- /O.NEW.KFFC.SV.W.0165.130618T1924Z-130618T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 PM EDT TUE JUN 18 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MONTGOMERY COUNTY IN CENTRAL GEORGIA CENTRAL WHEELER COUNTY IN CENTRAL GEORGIA * UNTIL 400 PM EDT * AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS STORM WAS LOCATED NEAR GLENWOOD...MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT VERNON...AILEY...ALSTON AND HIGGSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX. && LAT...LON 3222 8276 3226 8243 3204 8247 3204 8275 TIME...MOT...LOC 1924Z 265DEG 20KT 3213 8265 $$
1 follow-up statement
977 WWUS52 KFFC 181938 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 338 PM EDT TUE JUN 18 2013 GAC209-309-181948- /O.CAN.KFFC.SV.W.0165.000000T0000Z-130618T2000Z/ WHEELER GA-MONTGOMERY GA- 338 PM EDT TUE JUN 18 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY AND CENTRAL WHEELER COUNTIES IS CANCELLED... OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UVALDA...ALSTON AND HIGGSTON. THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM. IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX. LAT...LON 3222 8276 3226 8243 3204 8247 3204 8275 TIME...MOT...LOC 1938Z 265DEG 20KT 3213 8256 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:23 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 18, 3:23 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 323 PM EDT TUE JUN 18 2013 ...WIDESPREAD SHOWERS AND STORMS TO CONTINUE THROUGH THIS EVENING... .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... LATEST SURFACE ANALYSIS SHOWS LOW PRESSURE NOW CENTERED OVER EASTERN VIRGINIA THROUGH THE CAROLINAS WITH FRONTAL BOUNDARY NOW ENTERING NORTHERN ALABAMA AND GEORGIA. ACTIVITY HAS BLOSSOMED AHEAD OF THIS FEATURE...DESPITE THE PRESENCE OF DRY AIR MOVING IN AT THE MID LEVELS ON THE HEELS OF THIS MORNINGS SHORTWAVE. DRY AIR HAS HOWEVER LIMITED THE OVERALL VERTICAL EXTENT OF INDIVIDUAL STORMS AS HAS LIMITED SURFACE HEATING DUE TO ABUNDANT CLOUD COVER. HAVE CHOSEN FOR THESE REASONS TO CARRY PREDOMINANT SHRA WITH JUST ISOLATED TSRA FOR AREAS ALONG AND NORTH OF THE ATLANTA METRO. AXIS FOR SHORTWAVE ENERGY TRANSPORT SHIFTS SOUTH DURING THE OVERNIGHT PERIOD BUT NOT AS MUCH AS PREVIOUS RUNS HAD SHOWN,. FOR THIS REASON...CANNOT PULL POPS ENTIRELY DURING THE OVERNIGHT PERIOD FOR ANY ZONES BUT WILL INSTEAD BACK OFF TO CHANCE POPS THROUGH 12Z FOR SOUTHERN ZONES AND SLIGHT CHANCE TO THE NORTH. LOOKS LIKE THERE WILL BE SOME LOW CLOUDS FOR THE NORTHERN SECTIONS IN THE POST FRONTAL ENVIRONMENT TONIGHT BUT FOG WILL BE LESS OF A CONCERN GIVEN THE ELEVATED WINDS JUST OFF THE SURFACE. ALTHOUGH MID LEVEL MOISTURE WILL NOT BE AS PREVALENT THROUGH THE REMAINDER OF THE SHORT TERM...AREA WILL REMAIN IN OVERALL WEAK UPPER TROUGH PATTERN WITH EMBEDDED SHORTWAVES TO MOVE THROUGH. FEEL THIS WILL BE ENOUGH TO KEEP POPS ABOVE GUIDANCE THROUGH THE PERIOD BUT MUCH LESS THAN WHAT WE HAVE SEEN THE PAST FEW DAYS. THIS TRANSLATES INTO MID RANGE POPS FOR THE SOUTHERN TIER THROUGH WEDNESDAY NIGHT WITH A SHARP POPS GRADIENT TO JUST SLIGHT CHANCE FOR THE NORTHERN PORTIONS. DEESE .LONG TERM /THURSDAY THROUGH TUESDAY/... THURSDAY INTO FRIDAY HAVE DECREASED THE POPS EVER SO SLIGHTLY SINCE GUIDANCE SUGGESTS A LOWER CHANCE OF POPS. AS OF THE 12Z MODELS...HYBRID WEDGE IS STILL BEING IDENTIFIED. LONG TERM MODELS HAVE BEGUN TO COME IN AGREEMENT ABOUT THE PLACEMENT OF HIGH PRESSURE LATER IN THE PERIOD. AS SUCH...HAVE ADJUSTED THE POPS DOWN IN SOME OF THE LATER PERIODS. OTHERWISE...NO SIG CHANGES FROM THE PREVIOUS FORECAST...SEE PREVIOUS DISCUSSION BELOW. ARG .HYDROLOGY... WITH THE APPROACH OF SHORTWAVE...WINDS IN THE MID LEVELS HAVE INCREASED ALLOWING FOR MUCH FASTER MOTION OF STORMS THAN PREVIOUS DAYS. DESPITE THIS...STILL AN OPPORTUNITY FOR SOME TRAINING OF STORMS AND WITH SOME AREAS RECEIVING CLOSE TO 6 INCHES IN THE LAST 24 HOURS...FLASH FLOODING WILL BE A CONTINUED CONCERN. && .PREV DISCUSSION... /ISSUED 745 AM EDT TUE JUN 18 2013/ LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MODELS ARE IN DECENT AGREEMENT WITH MAIN INFLUENCING FEATURES THROUGH THE LONG TERM. THERE LOOKS TO BE LITTLE TO NO UPPER LEVEL FORCING FOR ASCENT THROUGH THE PERIOD AS BROAD UPPER RIDGE BECOMES SITUATED ACROSS THE EASTERN CONUS. FRONT LOOKS TO LINGER NEAR SOUTHERN GA THROUGH THURSDAY AS HIGH PRESSURE BUILDS INTO THE MAJORITY OF THE AREA FROM THE NORTH. HAVE GENERALLY FOCUSED CHANCE POPS ACROSS SOUTHERN TIER AND SLIGHT POPS ELSEWHERE AS CANNOT RULE OUT ISOLATED DEVELOPMENT WITH SOME INSTABILITY AND LOW LEVEL MOISTURE STILL IN PLACE. AS 1025-MB SFC HIGH PUSHES EASTWARD AND SETTLES OFF THE MID-ATLANTIC COAST...HYBRID CAD AND ASSOCIATED INVERTED RIDGING WILL SETUP ACROSS THE AREA FROM THE NORTHEAST. THIS SHOULD LIMIT CONVECTIVE POTENTIAL IN PORTIONS OF THE EAST AND FOCUS BETTER CHANCES NEAR THE WEDGE PERIPHERY FROM THURSDAY INTO SUNDAY. LOW LEVEL FLOW AND ANY OVERRUNNING MOISTURE DOES NOT APPEAR TO CATER TO ISENTROPIC ENHANCEMENT OF PRECIP...THOUGH SOME OROGRAPHICALLY ENHANCED DEVELOPMENT IS POSSIBLE FOR PORTIONS OF THE NORTH. ALL CONSIDERED...HAVE FOCUSED CHANCE POPS THROUGH THIS PERIOD NEAR THE SOUTHERN TIER AND FAR NORTH WITH SLIGHT POPS ELSEWHERE. SFC HIGH WEAKENS AND SLIDES FARTHER SOUTH BY THE END OF THE WEEKEND...WHILE SOME BETTER NORTHERN GULF AND SOUTH ATLANTIC MOISTURE HAS THE POTENTIAL TO WORK INTO THE AREA FROM THE SOUTHEAST. HAVE RAISED POPS SLIGHTLY INTO EARLY NEXT WEEK...THOUGH DISCREPANCIES STILL EXIST AMONG THE MODEL SOLUTIONS. TEMPS WILL CONTINUE TO BE AT OR SLIGHTLY ABOVE NORMAL VALUES WITH HIGHS GENERALLY IN THE MID TO UPPER 80S AND LOWS IN THE MID TO UPPER 60S. BAKER AVIATION... 18Z UPDATE... MAIN AXIS OF SHOWERS AND THUNDERSTORMS IMPACTING THE SOUTHERN MOST TERMINALS THUS FAR TODAY WITH A BREAK PRECIP WISE FOR THE ATL TERMINALS. THIS SHOULD BE SHORT LIVED HOWEVER AS ACTIVITY BUILDS BACK IN FROM THE NORTHWEST LATER TODAY ALLOWING FOR PREDOMINANT SHRA AND TEMPO TSRA ALONG WITH THE REDEVELOPMENT OF MVFR CIGS. AS UPPER LEVEL SYSTEM PASSES THE AREA...CONDITIONS SHOULD IMPROVE FROM NW TO SE WRT THUNDERSTORM ACTIVITY BUT CIGS SHOULD LOWER BACK INTO THE MVFR RANGE AS PREDOMINANT AFTER 08Z. HAVE LEFT CSG AND MCN DRY FOR NOW ON WEDNESDAY BUT LATER FORECASTS MAY REQUIRE PROB30 FOR TSRA DEPENDING ON HOW FAR SOUTH MOISTURE AXIS PROGRESSES. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON TSRA DURATION AND CIGS. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 85 66 87 / 50 20 20 20 ATLANTA 68 84 70 86 / 50 20 20 20 BLAIRSVILLE 60 82 60 81 / 30 20 20 20 CARTERSVILLE 65 86 65 88 / 30 20 20 20 COLUMBUS 72 88 72 89 / 90 50 30 30 GAINESVILLE 67 82 67 84 / 40 20 20 20 MACON 70 85 68 88 / 100 50 30 30 ROME 66 86 65 89 / 30 20 20 20 PEACHTREE CITY 69 84 65 87 / 60 20 20 20 VIDALIA 73 86 70 89 / 90 50 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....ARG AVIATION...DEESE
Hazardous weather outlook, Jun 18, 12:13 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1213 PM EDT TUE JUN 18 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1213 PM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORM POTENTIAL WILL CONTINUE THROUGH TONIGHT AS AN UPPER LEVEL DISTURBANCE PUSHES EASTWARD AND ENHANCES DEVELOPMENT IN A MOIST AND UNSTABLE ENVIRONMENT. THE GREATEST CHANCE WILL BE ACROSS ACROSS CENTRAL GEORGIA THIS AFTERNOON INTO TONIGHT. WHILE PORTIONS OF THE AREA HAVE RECENTLY RECEIVED SEVERAL INCHES OF RAIN...THE MAIN HAZARDS WITH ANY DEVELOPMENT WILL BE HEAVY RAIN AND LOCALIZED FLASH FLOODING...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. SOME OF THESE STORMS COULD BE STRONG ESPECIALLY ACROSS CENTRAL GEORGIA. WHILE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...A SEVERE WIND GUST REMAINS POSSIBLE WITH THE STRONGEST STORMS. ALSO...THOSE ESPECIALLY IN LOW LYING OR URBAN AREAS SHOULD REMAIN CAUTIOUS FOR THE POTENTIAL OF QUICK PONDING OF WATER WITH STRONGER STORMS OR TRAINING OF MULTIPLE CELLS OVER THE SAME AREA. TREES MAY ALSO BE MORE SUSCEPTIBLE TO FALL IN AREAS WITH MOIST AND LOOSENED SOIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A WEAK FRONT TRAILING BEHIND THE AFOREMENTIONED DISTURBANCE LOOKS TO STALL NEAR THE SOUTHERN PORTION OF CENTRAL GEORGIA FOR WEDNESDAY INTO THURSDAY. THIS SHOULD ALLOW THE GREATER CHANCE FOR SHOWERS AND THUNDERSTORMS TO REMAIN ACROSS THE SOUTHERN TIER OF THE AREA...THOUGH ENOUGH INSTABILITY AND LOW LEVEL MOISTURE SHOULD MAINTAIN AT LEAST A SLIGHT CHANCE ELSEWHERE. A WEAK HIGH PRESSURE SYSTEM LOOKS TO BUILD INTO THE AREA FROM THE NORTHEAST FOR THURSDAY THROUGH THE WEEKEND...WHICH MAY SERVE TO LIMIT THUNDERSTORM POTENTIAL ACROSS PORTIONS OF THE EAST AND POSSIBLY FOCUS DEVELOPMENT NEAR THE PERIPHERY TOWARD THE SOUTH AND FAR WEST. THERE IS ALSO A CHANCE FOR TERRAIN INDUCED THUNDERSTORM DEVELOPMENT DURING THE DAYTIME PERIODS FOR FAR NORTH GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...FLOODING AND DAMAGE.
In the hours before
Local storm report, Jun 18, 10:51 AM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 AM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG LAGRANGE 33.04N 85.03W
06/17/2013 TROUP GA EMERGENCY MNGR
AT LEAST 10 TREES WERE BLOWN DOWN ACROSS THE COUNTY. ONE
TREE FELL ON A HOUSE ON HILL STREET. NO INJURIES WERE
REPORTED.
&&
RWILLISLocal storm report, Jun 18, 11:30 AM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 4 ENE WHITESBURG 33.52N 84.85W
06/17/2013 CARROLL GA EMERGENCY MNGR
SEVERAL FARM PONDS IN THIS AREA OF COWETA COUNTY
OVERFLOWED CAUSING MINOR EROSION DAMAGE TO THE DAMS AND
BRIEFLY FLOODING NEARBY ROADS DOWNSTREAM.
0730 PM FLASH FLOOD 4 E WHITESBURG 33.50N 84.84W
06/17/2013 COWETA GA EMERGENCY MNGR
A FARM POND OVERFLOWED AND BRIEFLY FLOODED A PORTION OF
ADCOCK ROAD.
&&
KFRANTZSpecial weather statement, Jun 18, 12:32 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1232 PM EDT TUE JUN 18 2013
GAZ073-074-084-181700-
1232 PM EDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WASHINGTON...
WILKINSON AND BALDWIN COUNTIES UNTIL 100 PM EDT...
AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOPERS...MOVING EAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WASHINGTON...WILKINSON AND BALDWIN
COUNTIES...INCLUDING AREAS AROUND IVEY...SCOTTSBORO...PANCRAS...
COOPERS...HEBRON...TENNILLE...DEEPSTEP AND SANDERSVILLE. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3285 8329 3302 8335 3309 8312 3305 8310
3308 8305 3308 8301 3311 8298 3312 8292
3316 8287 3318 8283 3294 8275
TIME...MOT...LOC 1632Z 254DEG 20KT 3296 8321Special weather statement, Jun 18, 1:15 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 PM EDT TUE JUN 18 2013
GAZ076-085-086-181745-
115 PM EDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN JOHNSON...
EMANUEL AND JEFFERSON COUNTIES UNTIL 145 PM EDT...
AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WRIGHTSVILLE...MOVING EAST AT 35 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JOHNSON...EMANUEL AND JEFFERSON COUNTIES...
INCLUDING AREAS AROUND SPANN...DONOVAN...WRIGHTSVILLE...NEW HOME...
KITE...DELLWOOD...WADLEY...BLUNDALE...THREE POINTS...COLEMANS LAKE...
CANOOCHEE AND SUMMERTOWN. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3266 8217 3264 8274 3265 8277 3280 8279
3277 8276 3279 8270 3278 8266 3282 8256
3282 8253 3286 8252 3289 8229 3283 8231
3281 8219
TIME...MOT...LOC 1715Z 263DEG 30KT 3274 8266Special weather statement, Jun 18, 3:05 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT TUE JUN 18 2013
GAZ061-073-074-181930-
305 PM EDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WASHINGTON...BALDWIN AND HANCOCK COUNTIES UNTIL 330 PM EDT...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNDERWOOD...MOVING EAST AT 40 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WASHINGTON...BALDWIN AND HANCOCK COUNTIES...
INCLUDING AREAS AROUND UNDERWOOD...BEULAH...DEEPSTEP...LINTON...
WARTHEN...DOWNS AND HAMBURG STATE PARK. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3298 8312 3300 8312 3301 8314 3315 8319
3326 8277 3322 8274 3318 8274 3313 8266
3310 8264 3309 8264 3306 8262
TIME...MOT...LOC 1905Z 254DEG 33KT 3309 8304Special weather statement, Jun 18, 3:17 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EDT TUE JUN 18 2013 GAZ111-112-181945- 317 PM EDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHEELER AND MONTGOMERY COUNTIES UNTIL 345 PM EDT... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GLENWOOD...MOVING EAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS WHEELER AND MONTGOMERY COUNTIES...INCLUDING AREAS AROUND GLENWOOD...ALAMO...MOUNT VERNON...AILEY...HIGGSTON AND ALSTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. && LAT...LON 3203 8277 3221 8280 3227 8243 3205 8247 TIME...MOT...LOC 1918Z 263DEG 19KT 3213 8268
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:33 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| Jun 17, 8:35 PM EDT | Special Weather Statement | FFC | Houston | 25 min |
| Jun 17, 8:44 PM EDT | Special Weather Statement | FFC | Jones | 31 min |
| Jun 17, 8:55 PM EDT | Special Weather Statement | FFC | Houston | 35 min |
| Jun 17, 8:57 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 33 min |
| Jun 17, 9:14 PM EDT | Special Weather Statement | FFC | Baldwin, Wilkinson | 31 min |
| Jun 17, 9:32 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Jun 18, 5:53 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 22 min |
| Jun 18, 7:00 AM EDT | Special Weather Statement | FFC | Newton, Oconee, Walton | 30 min |
| Jun 18, 7:29 AM EDT | Special Weather Statement | FFC | Clarke, Morgan, Oconee, Oglethorpe | 46 min |
| Jun 18, 12:32 PM EDT | Special Weather Statement | FFC | Washington | 28 min |
| Jun 18, 1:15 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
| Jun 18, 3:05 PM EDT | Special Weather Statement | FFC | Hancock | 25 min |
| Jun 18, 3:17 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 28 min |
| Jun 18, 3:33 PM EDT | Special Weather Statement | FFC | Taylor | 27 min |
| Jun 18, 4:15 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 30 min |
| Jun 18, 4:16 PM EDT | Special Weather Statement | FFC | Carroll, Cherokee, Clayton, Cobb, DeKalb, Douglas and 3 more | 59 min |
| Jun 18, 4:41 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 34 min |
| Jun 18, 4:42 PM EDT | Special Weather Statement | FFC | Lamar | 33 min |
| Jun 18, 5:11 PM EDT | Special Weather Statement | FFC | Barrow, Butts, Clayton, Coweta, DeKalb, Fayette and 7 more | 34 min |
| Jun 18, 5:25 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 50 min |
| Jun 18, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee | 24 min |
| Jun 18, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 33 min |
| Jun 18, 6:13 PM EDT | Special Weather Statement | FFC | Greene | 32 min |
| Jun 18, 6:16 PM EDT | Special Weather Statement | FFC | Macon | 29 min |
| Jun 18, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 44 min |
| Jun 18, 7:34 PM EDT | Special Weather Statement | FFC | Dooly | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.